MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ACCESS KIT 10 GAUGE-DIAMOND TIP/END-OPENING-ST; DEVICE, PERCUTANEOUS, BIOPSY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ACCESS KIT 10 GAUGE-DIAMOND TIP/END-OPENING-ST; DEVICE, PERCUTANEOUS, BIOPSY
Model Number 03.804.517S
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot: part: 03.804.517s.Lot: 17b09-2.Manufacturing site: selzach.Supplier: sfm medical devices gmbh.Release to warehouse date: 27.February 2017.Expiry date: 01.February 2022.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, while the surgeon performed a balloon vertebroplasty on a patient with a l5 pathologic fracture.The two (2) access kit handles were broken.While placing the access kit needle and trochar via a transpedicular approach, it was found out that the patient had very hard bone.He had to mallet on the top of the blue trochar part of the access kit aggressively.After he had the trochar and working sleeve in the position he wanted, he tried to remove the trochar portion and it was stuck.He twisted the blue handle part and kept trying to remove it, but it was anchored into the patients l5 bone.After continuing to try and remove it, the blue handle came off of the trochar shaft.He tried removed the shaft with pliers and other forceps, but was unsuccessful.He ended up removing the working sleeve along with the trochar.This exact thing happened on both the left and right sides.After removing both access kits with the broken trochar handles, he placed 2 new access kits which the nurse opened up.No fragments remained in patient.There was a fifteen (15) minutes surgical delay.Procedure was successfully completed.There was no patient consequence.Concomitant device reported: unknown mallet (part # unknown, lot # unknown, quantity # 1).This report is for one (1) access kit 10 gauge-diamond tip/end-opening-sterile.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: corrected data b5.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ACCESS KIT 10 GAUGE-DIAMOND TIP/END-OPENING-ST
Common Device Name
DEVICE, PERCUTANEOUS, BIOPSY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9720287
Report Number2939274-2020-00886
Device Sequence Number19551172
Product Code MJG
UDI-Device Identifier10705034722641
UDI-Public(01)10705034722641
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2022
Device Model Number03.804.517S
Device Catalogue Number03.804.517S
Device Lot Number17B09-2
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/24/2020
Supplement Date Received by Manufacturer02/19/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date02/19/2020
Patient Sequence Number1
Patient Age61 YR